MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE CENTERED 42MM X 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE CENTERED 42MM X 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWB936
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Unspecified Infection (1930); Metal Related Pathology (4530)
Date of Event 11/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could be confirmed, since the micro culture and pathology results confirm the infection of the patient by pseudomonas aeruginosa.This conclusion was verified by a medical expert upon review of the patient's case documentation.Medical expertise : "indeed, from the attached documentation all the evidence points in one direction, that of an infected implant, with positive cultures showing the same bacteria from swabs taken during the first re-operation (surgical debridement and deep swabs) on (b)(6) 2021, and the tissue samples taken during the revision surgery on (b)(6) 2021.The infection was caused by pseudomonas aeruginosa, a gram-stan negative bacteria.[¿] metal-induced synovitis is a form of aseptic inflammatory joint disease which may lead to loosening of a prothesis eventually.There¿s one such case in the literature 26 years after total knee replacement.It must be emphasized that this metal-induced inflammatory response stands apart from joint infection, they are not related to each other.To answer your question: infection is not related to metallosis." moreover, the device inspection did not relevant any factors that could have led the reported problem.The root cause could not be determined.However, based on the clinical opinion on the potential risk of infection caused by sterile packed stryker implants and instruments, ¿any kind of surgery bears the risk of infection.In trauma and orthopedic surgery with external or internal fixation implants or endoprostheses the infection risk varies between 0.5 % and 5 %, exceptionally up to 10 % and beyond, mainly depending on the respective surgical procedure and the typical patient population." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that the patient underwent an open shoulder synovectomy/debridement procedure due to having a septic right shoulder infection possibly caused by metallosis due to the implant loosening.

Brand Name
AEQUALIS REVERSED GLENOSPHERE CENTERED 42MM X 29MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14415246
Report Number3000931034-2022-00229
Device Sequence Number5451788
Product Code KWS
UDI-Device Identifier03700386916151
UDI-Public03700386916151
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030941
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDWB936
Device Catalogue NumberDWB936
Device Lot Number8345AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2022
Initial Report FDA Received Date05/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85
Patient SexMale